Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 56, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 25, 2004, 10:25 AM CDT for Tishomingo County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2004, 10:25 AM CDT (15:25 UTC)
- Expired
- Aug 25, 2004, 12:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 11:00 AM CDT | FLASH FLOOD | 2 S Tishomingo, MS | A SINK HOLE HAS OCCURRED ON THE NATCHEZ TRACE PKWY DUE TO FLOODING. SEVERAL PEOPLE ARE TRAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 251527 FFWMEM MSC141-251730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1025 AM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1230 PM CDT * AT 1025 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED NEARLY 7 INCHES OF RAIN HAD FALLEN OVER SOUTHERN SECTIONS OF TISHOMINGO COUNTY OVER THE SINCE 730 AM. SEVERAL ROADS IN SOUTHERN TISHOMINGO COUNTY ARE ALREADY FLOODED. ADDITIONAL RAIN IS EXPECTED OVER THE COUNTY THROUGH 1230 PM SO MORE FLOODING IS EXPECTED. * CITIES AFFECTED THROUGH 1230 PM CDT INCLUDE... TISHOMINGO...PINEFLAT...MIDAY...IUKA...BELMONT .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3499 8807 3448 8814 3449 8831 3498 8830 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 9:36 AM CDT, 49 minutes earlier.
Area forecast discussion, Aug 25, 9:36 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 936 AM CDT WED AUG 25 2004 .DISCUSSION... THUNDERSTORMS CONTINUE TO MOVE THROUGH THE EXTREME NORTHEAST CORNER OF MISSISSIPPI THIS MORNING. THIS AREA HAS SEEN BETWEEN 4 AND 6 INCHES OF RAIN THIS MORNING. AREA OF RAIN HAS EXPANDED NORTH INTO PARTS OF WEST TENNESSEE. WILL INCREASE POPS OVER THAT AREA TO ACCOMMODATE THIS AREA OF RAIN. REMAINDER OF FORECAST LOOKS FINE SO NO ADDITIONAL CHANGES APPEAR NECESSARY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 25, 3:28 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 AM CDT WED AUG 25 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-260900- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- 328 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Aug 25, 8:28 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
828 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD 4 S TISHOMINGO 34.58N 88.23W
08/25/2004 TISHOMINGO MS LAW ENFORCEMENT
TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD
32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS.
&&
JFBLocal storm report, Aug 25, 9:19 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD 4 S TISHOMINGO 34.58N 88.23W
08/25/2004 TISHOMINGO MS LAW ENFORCEMENT
TISHOMINGO 911 REPORTS WATER COVERING HWY 25. COUNTY ROAD
32 BEGINNING TO WASH OUT. BOTH LOCATED NEAR DENNIS.
0917 AM FLASH FLOOD BELMONT 34.51N 88.21W
08/25/2004 TISHOMINGO MS LAW ENFORCEMENT
TISHOMINGO 911 REPORTING SEVERAL ROADS ARE FLOODED IN THE
SOUTHERN HALF OF THE COUNTY
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 33 min |
| Aug 24, 8:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 29 min |
| Aug 24, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Yalobusha | 33 min |
| Aug 25, 7:35 AM CDT | Flash Flood Warning | MEG | Tishomingo | 3 hr |
| Aug 25, 9:50 AM CDT | Flash Flood Warning | MEG | Prentiss | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.